What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 1:39 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Jul 11, 1:39 PM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
239 PM EDT Fri Jul 11 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...
.NEAR TERM...
(Rest of Today through Tonight)
Issued at 225 PM EDT Fri Jul 11 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
The forecast has not changed much with isolated to widely scattered
showers and storms forming over the area at 2 PM. Expect scattered
to occasionally numerous showers and storms through the early evening,
before diminishing in coverage by late evening. We've already had
one storm in Marion storm that had a strong updraft to prompt a
brief severe storms. Convective parameters remain favorable with
MLCAPE analyzes at 2500-3000 J/kg and PWATs of 1.9 to 2.1 inches.
Individual CAM model runs doing a poor job so far, but HREF overall
gives better representation of current wx. Anticipate enhanced
rain chances upwards of 55-70 percent rest of the aftn til about
6-7 pm around the I-10 corridor and then along a north-south area
from near Bunnell, through JAX metro and into southeast GA around
or west of Brunswick. There should be enough push to move scattered
through beaches and into the nearshore waters, which should weaken.
Anticipate that almost all convection will fade and dissipate after
midnight. Lows tonight similar to the prior nights in the lower
to mid 70s.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 225 PM EDT Fri Jul 11 2025
Not much change to the pattern through Saturday, with surface high
pressure remaining east of the Florida Peninsula and a west to
southwesterly flow expected. This will therefore support
convection mostly beginning near the Gulf Coast sea breeze around
midday to early afternoon before spreading inland and likely
peaking late afternoon and into the evening hours as the southwest
flow hits the nearly pinned east coast sea breeze. Guidance is in
good agreement with respect to a wedge of drier PWATS in the 1.6
to 1.8 inch range spreading into northeast FL, which will likely
keep convection more widely scattered to scattered, especially
south of about I-10. As per usual, isolated strong to marginally
severe storms will be possible Saturday, though will most likely
take more substantial boundary collisions given mid level temps
near or warmer than climo. Above normal temps will continue
Saturday with the southwest flow, as highs in the mid 90s will be
common except near the immediate coast. Overnight lows Saturday
Night will be mild in the mid to upper 70s.
Low level high pressure starts to break down Sunday as surface
troughing/broad low pressure shifts southward across the Florida
Peninsula. This will provide a day of more northwesterly
continental flow but also increased mean layer moisture as
troughing settles in. With this, convection is expected to be more
numerous Sunday, especially over northeast FL as some drier air
tries to mix in aloft in the northwest flow over interior
southeast GA. 500mb temps look warmer than normal once again
however, and therefore minor flooding due to heavy rainfall will
be the primary hazard, with secondary being strong gusts up to 40
to 50 mph. Not any significant concerns regarding
tropical/subtropical development with this area at this time,
though will certainly watch close over the next few days. The
presence of the low may also keep some convection going Sunday
Night, especially over the waters/coastal region of northeast FL.
Temps in the mid 90s will be common once again, with some readings
in the upper 90s possible over interior southeast GA where PoPs
are slightly lower. Sunday Night expect lows in the mid to upper
70s once again.
&&
.LONG TERM...
(Monday through next Friday)
Issued at 225 PM EDT Fri Jul 11 2025
Troughing/weak low pressure will slowly move across the Florida
Peninsula Monday and into the Gulf by Tuesday as high pressure
builds back in from the northeast. As stated above, will certainly
keep an eye on this area into the long term, as the Climate Prediction
Center did include around 20% chance of tropical development with
this disturbance over the Gulf for mid to late next week in their
Week 2 Global Tropics Hazards Outlook earlier this week. Flow
will become more south to southeasterly as high pressure will be
positioned east/northeast of the region, keeping layer moisture
high and therefore daily convection chances in the 60 to 80%
range. Temperatures will likely remain above normal to start the
long term period on Monday, though falling closer to climo for the
rest of the long term.
&&
.AVIATION...
(18Z TAFS)
Issued at 225 PM EDT Fri Jul 11 2025
So far, isolated to scattered convection over the forecast area
with TEMPO groups in effect generally through at least 23z, but
VCTS started 18z and goes through about 02z or so. Some lingering
rain/embedded tstorms may affect around JAX metro TAFs 01z-04z,
before dissipating. IFR expected in the stronger storms. Otherwise,
VFR or VFR cigs will prevail. A later start to convection on Saturday
is anticipated but scattered storms probably will fire again at
the end of this TAF period.
&&
.MARINE...
Issued at 225 PM EDT Fri Jul 11 2025
Outside of occasional scattered thunderstorms affecting the
marine waters each day, no significant winds and seas expected
with high pressure over central FL through the weekend, and then
dipping southward a weak low pressure trough slides down from SC
and GA. This will weaken the overall wind flow late Sunday into
Monday with winds of about 10 kt and seas dropping off to about 2
ft. Otherwise winds of up to 10-15 kt and seas of 2-4 ft will
dominate the waters. More of southerly wind flow regime may begin
on Tuesday. Scattered showers and storms will move offshore of the
coast in the afternoon and early evening hours most of the days.
Some storms may produce strong gusty winds and frequent lightning.
There may an atypical convection pattern developing over the
marine waters Sunday into Monday due to the low pressure
troughing.
Rip Currents: Low end moderate risk of rip currents at area
beaches with surf of about 1-3 ft/1-2 ft. Overall, a lowering
of the general risk looks probable over the weekend as surf drops
off further.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 94 74 96 / 40 50 20 40
SSI 77 93 78 94 / 30 40 30 40
JAX 75 95 76 96 / 30 50 20 60
SGJ 75 95 77 94 / 30 30 30 60
GNV 73 96 74 95 / 20 40 10 70
OCF 73 94 74 93 / 10 40 10 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 11, 3:45 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
445 PM EDT Fri Jul 11 2025
GAZ149-163-250-350-112115-
Atkinson GA-Clinch GA-Northern Ware GA-Southern Ware GA-
445 PM EDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ATKINSON...WEST
CENTRAL WARE AND CLINCH COUNTIES THROUGH 515 PM EDT...
At 445 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Homerville, moving northeast at 30 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homerville, Argyle, Du Pont, Cogdell, and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3126 8266 3088 8242 3087 8242 3074 8272
3103 8297
TIME...MOT...LOC 2045Z 236DEG 25KT 3094 8270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 11, 3:58 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
458 PM EDT Fri Jul 11 2025
FLZ024-124-125-425-GAZ166-112130-
Western Duval FL-Inland Nassau FL-Coastal Duval FL-Coastal Nassau FL-
Coastal Camden GA-
458 PM EDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU...
NORTHEASTERN DUVAL AND SOUTHEASTERN CAMDEN COUNTIES THROUGH 530 PM
EDT...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yulee, or 8 miles southwest of Fernandina Beach, moving northeast at
20 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
St. Marys, Fernandina Beach, Yulee, Amelia City, and Dungeness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3043 8158 3060 8172 3085 8147 3080 8142
3077 8142 3056 8138
TIME...MOT...LOC 2057Z 228DEG 17KT 3059 8158
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Jul 11, 4:04 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
504 PM EDT Fri Jul 11 2025
GAZ132-149-163-250-112130-
Atkinson GA-Clinch GA-Coffee GA-Northern Ware GA-
504 PM EDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN COFFEE...
SOUTHEASTERN ATKINSON...NORTHWESTERN WARE AND NORTHWESTERN CLINCH
COUNTIES THROUGH 530 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cogdell, or 8 miles southeast of Pearson, moving northeast at 25 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cogdell, Bickley, Millwood, and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8291 3116 8297 3147 8264 3126 8244
TIME...MOT...LOC 2104Z 230DEG 22KT 3119 8280
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CORLESSLocal storm report, Jul 11, 4:07 PM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
507 PM EDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM Hail 1 NE Fruit Cove 30.11N 81.61W
07/11/2025 E0.25 Inch St. Johns FL Public
Pea size hail was reported along Sweetwater
Branch Ln.
&&
KCSpecial weather statement, Jul 11, 4:14 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
514 PM EDT Fri Jul 11 2025
FLZ125-132-233-325-333-433-533-633-112145-
Eastern Clay FL-Northern Inland St. Johns FL-Western St. Johns FL-
Southeast Coastal St. Johns FL-South Central Duval FL-
Northeast Coastal St. Johns FL-Coastal Duval FL-
Southern Inland St. Johns FL-
514 PM EDT Fri Jul 11 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 545 PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm over
Guana River State Park, or 10 miles south of Ponte Vedra Beach,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saint Augustine, World Golf Village, Sawgrass, Nocatee, Durbin,
Vilano Beach, Picolata, Palm Valley, South Ponte Vedra, and Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2985 8146 2985 8160 3010 8158 3026 8133
2997 8128 2990 8125
TIME...MOT...LOC 2114Z 238DEG 14KT 3009 8139
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CORLESSSpecial weather statement, Jul 11, 4:28 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
528 PM EDT Fri Jul 11 2025
GAZ132-134-250-350-364-112200-
Bacon GA-Coffee GA-Western Charlton GA-Northern Ware GA-
Southern Ware GA-
528 PM EDT Fri Jul 11 2025
...STRONG THUNDERSTORMS POSSIBLE SOUTHEASTERN COFFEE... NORTHEASTERN
WARE...SOUTHWESTERN BACON AND NORTHWESTERN CHARLTON COUNTIES THROUGH
600 PM EDT...
At 527 PM EDT, Doppler radar was tracking an outflow boundary along
a line extending from 8 miles southwest of Nicholls to 10 miles east
of Fargo moving east at 30 mph. This boundary will collide with
another boundary prompting strong thunderstorms to develop along the
collision.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waycross, Alma, Stephen Foster State Park, Nicholls, Boggy Bay,
Pebble Hill, Dixie Union, Needham, and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8217 3075 8238 3134 8263 3136 8263
3137 8264 3154 8272 3159 8251
TIME...MOT...LOC 2127Z 253DEG 24KT 3142 8270 3065 8239
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEY